Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 3, NWS Glasgow, MT

March 27, 202112 counties in Montana

NWS Glasgow, MT issued this high wind watch at Mar 27, 2021, 2:16 PM MDT for 12 counties in Montana. It took effect at Mar 29, 2021, 3:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 27, 2021, 2:16 PM MDT (20:16 UTC)
In effect from
Mar 29, 2021, 3:00 AM MDT
Expired
Mar 28, 2021, 3:11 AM MDT
In force
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS75 KGGW 272016
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
216 PM MDT Sat Mar 27 2021

MTZ016>027-059>062-281000-
/O.NEW.KGGW.HW.A.0003.210329T0900Z-210330T0200Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, 
Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, 
and Culbertson
216 PM MDT Sat Mar 27 2021

...HIGH WIND WATCH IN EFFECT FROM EARLY MONDAY MORNING THROUGH 
MONDAY EVENING...

* WHAT...West and northwest winds 35 to 40 mph with gusts up to 
  50 mph possible.

* WHERE...All of northeast Montana.

* WHEN...From early Monday morning through Monday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Stronger wind gusts could occur as a result
  of downdrafts from shower activity.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
1 follow-up statement
693 
WWUS75 KGGW 280911
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
311 AM MDT Sun Mar 28 2021

MTZ016>027-059>062-282300-
/O.UPG.KGGW.HW.A.0003.210329T0900Z-210330T0200Z/
/O.NEW.KGGW.HW.W.0006.210329T0900Z-210330T0200Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, 
Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, 
and Culbertson
311 AM MDT Sun Mar 28 2021

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 8 PM MDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...All of northeast Montana.

* WHEN...From 3 AM to 8 PM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

* ADDITIONAL DETAILS...Scattered snow showers on Monday will
  reduce visibility at times. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Mar 27, 10:01 AM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 27, 10:01 AM MDT, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Glasgow MT
1001 AM MDT Sat Mar 27 2021

.DISCUSSION...

Sent another update this morning to cancel the dense fog advisory
and fine tune the forecast based on the latest visibility
observations. Fog has lifted.

Previous discussion: Lingering snow showers, low stratus, and
patchy fog are the main challenges this morning, then attention
turns to warm and dry weather for Sunday. Low relative humidity
and gusty west winds ahead of the next approaching cold front will
lead to high fire danger from about mid morning through at least
the early evening hours. Overnight and into Monday, increasing
cloud cover and precipitation chances along with cooler
temperatures should begin to reduce the threat.

Cool and dry weather conditions are expected behind the system on
Tuesday, though gusty northwest winds may still continue for a
time. That said, the strongest winds are still expected Sunday
into Monday at times, especially for the Little Rockies and usual
favored windy locations within the CWA. Ensembles so far suggest
below-high wind criteria, though it will come close in some
instances. Therefore, recommend continued monitoring.

For the second half of next week, longer range ensembles point to
ridging again developing over the western U.S., leading to warmer
and drier conditions. That said, there is increasing spread in the
solutions at larger time scales, but that is to be expected.

&&

.AVIATION...

WEATHER: Patchy dense freezing fog from earlier this morning has
lifted out to a low ceiling or clearing skies. That trend is
expected to improve as the day goes on. High pressure from the
west will continue to build into the region.

FLIGHT CONDITIONS: IFR/MVFR ceilings early, then improving to VFR
around mid-day.

WINDS: From the NW around 15 kts, becoming light and variable
tonight.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 9 AM to 8 PM MDT Sunday for
MTZ120-122-134>137.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:15 AM MDTRed Flag WarningGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more41 hr
Mar 27, 6:59 AM MDTDense Fog AdvisoryGGWDaniels, Roosevelt, Sheridan, Valley3 hr

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.